This seems to be a problem every podder we know has. Someone on fb said that she does an extended bolus for 5 hours after a pod change and also increases the temp basal. Might be an idea to experiment with? We are going to try it post pod change tonight.
I actually try to change when my bg is below 120. Also, I'll give a small correction before taking the old pod off then eat (usually breakfast) and bolus for that- I'll check my bg in about an hour to keep an eye on it and do another correction if necessary.
I do a couple of things. First, I don't take the old pod off for a couple of hours after deactivating it under the theory that there is some unabsorbed insulin under my skin that I'm potentially losing by taking it off right away.
If my blood sugars are at least 120 and I don't have physical activity planned, I take about 1.5 units with the new pod and then a 30% increased temporary basal for about 90 minutes (a bump which should last me about three hours, all combined).
I also absolutely try to avoid eating right after a pod change. Some times that's unavoidable, but that makes the problem worse.
It's taken me a long time to find a recipe that works for me, surely based on my total daily dose and insulin sensitivity.
Aways a problem for me. What helps somewhat for me is to change in the morning and bolus/correct for breakfast with the old pump. Put new pump on and temp basal +40% for 5 hours, also take a .9 bolus. Eating a lower carb lunch that day also helps. You will have to experiment.
I seem to have issues with it also. What I do is take 0.75u with my old pod b4 the change then leave the old one on for about half an hour. I will bolus 0.50 right at the change with the new one. I also ussually change it first thing in the morning and will eat some extra carbs with my meal about a half an hour after my bolus. This is per my endo's instructions to bolus 1/2 hour b4 meals. It sems that for me anyways I have to eat about 40 to 50 carbs per meal or my numbers stay high and are tuff to lower. That's just me. On that note I've tried low carb meals and I have more issues with them that my normal 40 to 50 carbs. Like I said that's just me.
I've struggled with this problem for a LONG time. So far, the best strategy for me is to change just before breakfast & bolus for that with the new pod (at least 1 unit) then check in 2 hours. If the bg is not looking right I correct with a needle & keep checking & correcting with a needle til the bg is normal which may take as long as 5 hours. During the highs I drink massive amounts of water too which REALLY helps. Until I joined this forum I never knew how many people had this issue. I was getting so frustrated & depressed. I've learned so much here that has given me the energy to accept/work on problems.
Best advice is to work with MD and watch the numbers. This is a great question that for some reason has never ever been addressed, to my knowledge, by the company. Call the toll free number and ask the technical support staff. They should have suggestions and examples for you. That is there job, right?
Best of luck and be diligent to get an answer and a resolution.
Just to thow my two cents worth in. I like the rest who have responded have the same symptom. It just takes my body a while to start absorbing well after a pod change. I would bet it is much the same for all podders. To accomadate the reality of the problem I always change pods in the morning. Will dose 2 units prior to my shower then change pod after. Will add 35% temp basil for 2 1/2 hours. Seems to work well as I say this is how I do it. God knows we are all different. Also I notice no one has addressed locations. Pod placement does matter for me. Abs take much longer to work. Arms are much better. Some might worry about overdosing but for me it has never been a problem. Kevin since you posed the question I would say you are paying attention. That is the most important thing you can do good luck. Michael
Don't really have this problem with my daughter. but before we started pumping I was very concerned about it as I had read alot about this. This happens to all pumpers on various devices apparently. My endo said to just change the pump and then have a meal so you can bolus with the new pod sort of gets the site going. And she told me no changing pods at night and then going to bed. Anyway I usually only see the first number 2 hours after the pod change sometimes be higher then I like then it goes right back to where it should be. My endo did mention if the numbers went to high after, to do a small bolus before changing out.
We’ve partnered with Novo Nordisk to ask, “Do You Know Diabetes?“ When you take this 2 minute quiz about the importance of getting screened for diabetes, Novo Nordisk will make a donation to Diabetes Hands Foundation programs like TuDiabetes and Diabetes Advocates. Initiatives Read on! →
It is with both happiness and sorrow that I announce that there will be an opening at the Diabetes Hands Foundation for the position of Administrative and Programs Assistant beginning mid-April. I will be leaving the Bay Area, where the Read on! →